Texas, 2017Damaging Wind in Texas, July 6, 2017
July 6, 2017 · NWS HGX · 1 event in 1 county or zone
A thunderstorm passing across the northern forecast area produced downburst wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm passing across the northern forecast area produced downburst wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 6, 2:46 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 2:46 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
346 PM CDT Thu Jul 6 2017
.DISCUSSION...
Continuing to monitor the activity mainly south of the Jackson to
Harris to Liberty county line. Short term guidance shows much of
the precip dissipating slightly after sunset, once cut off from
daytime heating.
Should see a similar pattern to today as we move into the
weekend. Forecast soundings show precipitable water values between
1.8 to 2.10 inches Friday and Saturday, reaching the higher end
of this spectrum specifically during the afternoon hours. Fairly
confident in these moisture values as the GOES-R derived PW
product does show a pocket of higher precipitable water values
moving closer towards SE TX, currently located over the NW Gulf of
Mexico. Expecting to see similar conditions Friday and Saturday
comparable to what we saw today, only with more coverage. The
seabreeze should push inland as daytime heating helps to provide
lift for shower and thunderstorm development. Forecast soundings
also indicated slower moving storms with shear values between the
surface and 6 km ranging between 5 to 10 knots. Therefore, slower
moving storms could produce heavier rainfall rates resulting in
isolated 1-2 inch totals. Again we should see most of the
activity weaken and diminish with the loss of day time heating.
Cloud cover and the precipitation on Friday and Saturday will
keep the temperatures a tad cooler, though we still will see our
heat indices rise up between 100-103 degrees across SE TX.
Expecting to see a similar pattern for Sunday, although there
should be less moisture available. Again most of the precip
should be sea breeze driven, but models are indicating less
coverage in the afternoon hours. Monday will start the drying
trend as an area of upper level high pressure slides into the
region from the west. This area of high pressure will hold tight
through the end of next week and will result in a rise in heat
indices for the late afternoons to early evening hours starting
Monday. High temperatures are forecasted to be above normal for
most of next week. Dewpoints will also be on the drier side by mid
week.
Hathaway
&&
.MARINE...
High pressure over the eastern Gulf and lower pressure over West TX
will help maintain generally light to occasionally moderate onshore
winds through the rest of this week on into early next week. Slight-
ly deeper moisture coming in from the Gulf will also help scattered
showers in the forecast through this same time frame. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 94 75 95 75 / 20 30 10 30 20
Houston (IAH) 76 92 77 94 77 / 10 50 10 40 20
Galveston (GLS) 80 89 81 89 81 / 20 50 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...08
Aviation/Marine...41
Hazardous weather outlook, Jul 6, 2:45 AM CST, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
345 AM CDT Thu Jul 6 2017
TXZ163-164-176>179-195>200-210>214-226-227-235>238-070845-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
345 AM CDT Thu Jul 6 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Heat index values are expected to climb into the 100-107 range
late morning through this evening.
Isolated to scattered showers and thunderstorms will be possible
today. Some of these may be capable of brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heat index values may climb into the 100-106 range late morning
through the evening hours each day.
Isolated to scattered showers and thunderstorms will be possible
each day. Some of these may be capable of brief heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ330-335-350-355-370-375-070845-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
345 AM CDT Thu Jul 6 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Thunderstorm Wind, Houston
- When
- July 6, 5:15 PM CST
- Where
- Houston County, 0.62 mi N of Houston City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.309, -95.429
Trees and power lines were downed around Crockett and the surrounding communities. There was a report of minor deck damage to a residence off of Highway 7.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 6 to 8, 201720 deaths · 1 event
- Hail and Damaging Winds in Wisconsin, July 6, 2017$4.4 million · 3.5 in hail · 24 events
- Damaging Winds and Lightning Strikes in Georgia, July 6, 2017$115,000 · 55 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, July 6 to 7, 2017$44,000 · 1.25 in hail · 17 events
- Flash Flood and Hail in Minnesota, July 6, 2017$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Michigan, July 6, 2017$39,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Kentucky, July 6, 2017$20,000 · 56 kt wind · 14 events
- Hail and Damaging Winds in Michigan, July 6, 2017$23,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 6, 2017$22,000 · 50 kt wind · 10 events
- Tornado in Minnesota, July 6, 2017EF1 · 1 event
- Damaging Winds in Louisiana, July 6, 201753 kt wind · 22 events
- Damaging Winds and Heavy Rain in South Carolina, July 6, 2017$200 · 60 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714365.